On the reconciliation of efficiency and inequality aversion with heterogeneous populations: characterization results
We characterize a family of r-extended generalized Lorenz dominance quasi-orderings and a family of r-Gini welfare orderings, on the basis of two allegedly "incompatible" axioms for heterogeneous welfare comparisons (Ebert, 1997, Ebert and Moyes, 2003, Shorrocks, 1995), but at the cost of either completeness or separability.
|Date of creation:||2004|
|Contact details of provider:|| Postal: Naamsestraat 69, 3000 Leuven|
Phone: +32-(0)16-32 67 25
Fax: +32-(0)16-32 67 96
Web page: http://www.econ.kuleuven.ac.be/ew/academic/econover/default.htm
More information through EDIRC
|Order Information:|| Email: |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ebert, Udo, 1997. "Social Welfare When Needs Differ: An Axiomatic Approach," Economica, London School of Economics and Political Science, vol. 64(254), pages 233-244, May.
- Glewwe, Paul, 1991. "Household equivalence scales and the measurement of inequality : Transfers from the poor to the rich could decrease inequality," Journal of Public Economics, Elsevier, vol. 44(2), pages 211-216, March.
- Udo Ebert & Patrick Moyes, 2003. "Equivalence Scales Reconsidered," Econometrica, Econometric Society, vol. 71(1), pages 319-343, January.
- Bart Chapeau & Erwin Ooghe, 2004. "On Comparing Heterogenous Populations: is there really a Conflict between the Pareto Criterion and Inequality Aversion?," Working Papers Department of Economics ces0407, KU Leuven, Faculty of Economics and Business, Department of Economics.
- Udo Ebert, 1999. "Using equivalent income of equivalent adults to rank income distributions," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 16(2), pages 233-258.
- Wakker, Peter, 1993. "Additive representations on rank-ordered sets : II. The topological approach," Journal of Mathematical Economics, Elsevier, vol. 22(1), pages 1-26.
When requesting a correction, please mention this item's handle: RePEc:wpe:papers:wpeiahp. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Kristof Bosmans)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.